Authors: Elisa Gorla Maike Massierer
Publish Date: 2014/01/22
Volume: 75, Issue: 2, Pages: 335-357
Abstract
Using Semaev’s summation polynomials we derive a new equation for the mathbb F qrational points of the trace zero variety of an elliptic curve defined over mathbb F q Using this equation we produce an optimalsize representation for such points Our representation is compatible with scalar multiplication We give a point compression algorithm to compute the representation and a decompression algorithm to recover the original point up to some small ambiguity The algorithms are efficient for trace zero varieties coming from small degree extension fields We give explicit equations and discuss in detail the practically relevant cases of cubic and quintic field extensionsWe thank Pierrick Gaudry and Peter Schwabe for helpful discussions and Tanja Lange for pointing out the work of Naumann We are grateful to the mathematics department of the Univerity of Zürich for access to their computing facilities The authors were supported by the Swiss National Science Foundation under Grant No 123393
Keywords: